MAUDE Adverse Event Report: ARTHREX, INC. OSTEOTOME, ANKLE ARTHRO SCOPY, CURVED; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

ARTHREX, INC. OSTEOTOME, ANKLE ARTHRO SCOPY, CURVED; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Model Number OSTEOTOME, ANKLE ARTHRO SCOPY, CURVED
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/06/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2022, it was reported by a sales representative via sems that an ar-8655-09 osteotome, ankle arthroscopy, curved broke during the bone preparation of the ankle.The surgeon noticed the osteotome was already weakened.This occurred during an ankle fusion procedure on (b)(6) 2022, the tip of the blade broke in the middle of the arthroscopy, the broken piece was fully retrieved and the procedure was completed, no second surgery was necessary.The event occurred during the initial/first time use of the device.This was discovered during use with no impact to the patient.
 
Additional Manufacturer Narrative
Complaint confirmed.The complaint is confirmed based on customer provided photo, which displays the osteotome, ankle arthroscopy, curved is broken at the distal end of the shaft.However, without return of the device and broken piece for physical evaluation, the cause remains undetermined.No change in harm was identified.

Brand Name
OSTEOTOME, ANKLE ARTHRO SCOPY, CURVED
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key15093216
Report Number1220246-2022-05279
Device Sequence Number19827966
Product Code MDM
UDI-Device Identifier00888867044319
UDI-Public00888867044319
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOSTEOTOME, ANKLE ARTHRO SCOPY, CURVED
Device Catalogue NumberAR-8655-09
Device Lot Number1392125
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2022
Supplement Date Received by Manufacturer07/06/2022
Initial Report FDA Received Date07/25/2022
Supplement Report FDA Received Date02/13/2023
Date Device Manufactured07/02/2021
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown